"the shakes" from too high sugar peaking and dropping

By mmoe761 Latest Reply 2015-01-06 11:12:33 -0600
Started 2014-12-30 02:29:46 -0600

Hey Type 2 Buddies!! I'm curious if anyone has been on oral meds and suddenly get the shakes only to find that my sugar is holding at 185 and up to 199 after i ate food. Two hours later it dropped to 102 but the shakes I was having made me very unstable and felt as though the sugar was low. Anyone have suggestions on how to make that stop? At what point do I go the ER or call the doctor?? Feeling great today. And my last A1c was a 6.5. Thanks!!

4 replies

mmoe761 2015-01-06 11:12:33 -0600 Report

I'm pretty sure I was dropping at a quick rate and also getting sick which I know can throw it off. Doctor appt in a couple days. Thank you for the comments.

RebDee 2015-01-06 10:43:08 -0600 Report

I never seem to get any bad symptoms from too high but I sure get the shakes from too low.

Glucerna 2014-12-30 21:23:26 -0600 Report

This is a great discussion to have with your doctor as different oral meds work in different ways, or perhaps something else is going on. I'm glad you're feeling good now - and congrats on the A1c! ~Lynn @Glucerna

GabbyPA 2014-12-30 05:43:09 -0600 Report

How long have you been diagnosed? The first time I experienced a drop I thought I was having a low. I had a 98. My body was just not used to that low of a number. It's good that you tested first and didn't treat.

The ER call is really up to you. There can be so many other things going on besides glucose levels. It is best to err on the side of caution in my book.

But for a 102, I would take a seat, call a friend or family member to be with you and give it some time. Generally anything below 70 could require a self treatment and if you are getting really low like into the 30's then you call someone for help.

As far as making it stop, that can be something you talk to your doctor about. Too many things affect that. A two hour fall is not so bad. It's when it drops very suddenly that it gets really scary. It could be that you had a little too much carb in your meal and that can cause a "crash" if it's simple carbs. Maybe a little extra exercise that day kept your body working hard and made the drop. Sometimes even things like drinking extra water or taking a little too much insulin (if you are on it). This is where a log book really helps because it can give you clues as to what may have caused it.